Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 20, 2022, 2:36 PM CDT for Culberson County, Texas. It took effect at Mar 22, 2022, 1:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2022, 2:36 PM CDT (19:36 UTC)
- In effect from
- Mar 22, 2022, 1:00 AM CDT
- Expired
- Mar 21, 2022, 2:00 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3999 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WWUS74 KMAF 201936 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 236 PM CDT Sun Mar 20 2022 TXZ275-202045- /O.CAN.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/ Chinati Mountains- 236 PM CDT Sun Mar 20 2022 ...HIGH WIND WATCH IS CANCELLED... Winds look to remain below high wind criteria. $$ TXZ271-211245- /O.UPG.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/ /O.NEW.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/ /O.NEW.KMAF.HW.W.0017.220322T0600Z-220322T0900Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 236 PM CDT Sun Mar 20 2022 /136 PM MDT Sun Mar 20 2022/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT... ...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 4 AM CDT /3 AM MDT/ TUESDAY... * WHAT...For the first High Wind Warning, west winds 45 to 55 mph with gusts up to 75 mph expected. For the second High Wind Warning, northeast winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...For the first High Wind Warning, from 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. For the second High Wind Warning, from 1 AM CDT /midnight MDT/ to 4 AM CDT /3 AM MDT/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility and make travel hazardous. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-277-211245- /O.UPG.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/ /O.NEW.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Fort Davis 236 PM CDT Sun Mar 20 2022 /136 PM MDT Sun Mar 20 2022/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe Mountains and Davis Mountains above 6000 Feet. * WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility and make travel hazardous. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272>274-278-211245- /O.NEW.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, and Alpine 236 PM CDT Sun Mar 20 2022 /136 PM MDT Sun Mar 20 2022/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Reeves County Plains and Davis Mountains Foothills, and Eastern Culberson County. * WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility and make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ051-052-061>063-068>070-075-210900- /O.CON.KMAF.WI.Y.0009.000000T0000Z-220321T0900Z/ Martin-Howard-Ector-Midland-Glasscock-Crane-Upton-Reagan-Pecos- Including the cities of Stanton, Big Spring, Odessa, Midland, Garden City, Crane, McCamey, Rankin, Big Lake, and Fort Stockton 236 PM CDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of southwest and western Texas. * WHEN...Until 4 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility and make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
586 WWUS74 KMAF 210823 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 323 AM CDT Mon Mar 21 2022 TXZ271-212200- /O.CON.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/ /O.CON.KMAF.HW.W.0017.220322T0600Z-220322T0900Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 323 AM CDT Mon Mar 21 2022 /223 AM MDT Mon Mar 21 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 4 AM CDT /3 AM MDT/ TUESDAY... * WHAT...For the first High Wind Warning, west winds 45 to 55 mph with gusts up to 75 mph expected. For the second High Wind Warning, northeast winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...For the first High Wind Warning, from 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. For the second High Wind Warning, from 1 AM CDT /midnight MDT/ to 4 AM CDT /3 AM MDT/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility and make travel hazardous. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-277-212200- /O.CON.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Fort Davis 323 AM CDT Mon Mar 21 2022 /223 AM MDT Mon Mar 21 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe Mountains and Davis Mountains above 6000 Feet. * WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility and make travel hazardous. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ051-052-061>063-068>070-075-212200- /O.EXA.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/ /O.CON.KMAF.WI.Y.0009.000000T0000Z-220321T0900Z/ Martin-Howard-Ector-Midland-Glasscock-Crane-Upton-Reagan-Pecos- Including the cities of Stanton, Big Spring, Odessa, Midland, Garden City, Crane, McCamey, Rankin, Big Lake, and Fort Stockton 323 AM CDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... * WHAT...For the first Wind Advisory, southeast winds 25 to 35 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility and make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ053-059-060-067-082-275-276-279>282-212200- /O.EXA.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/ Mitchell-Loving-Winkler-Ward-Terrell-Chinati Mountains- Marfa Plateau-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Colorado City, Mentone, Kermit, Monahans, Dryden, Sanderson, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 323 AM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility and make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-TXZ272>274-278-212200- /O.CON.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, and Alpine 323 AM CDT Mon Mar 21 2022 /223 AM MDT Mon Mar 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Reeves County Plains and Davis Mountains Foothills, and Eastern Culberson County. * WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility and make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
364 WWUS74 KMAF 211900 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 200 PM CDT Mon Mar 21 2022 TXZ271-220500- /O.CAN.KMAF.HW.W.0017.220322T0600Z-220322T0900Z/ /O.CON.KMAF.HW.W.0016.000000T0000Z-220322T0500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 200 PM CDT Mon Mar 21 2022 /100 PM MDT Mon Mar 21 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... ...THE HIGH WIND WARNING FOR EARLY TUESDAY MORNING HAS BEEN CANCELLED DUE TO FORECASTED WINDS BELOW HIGH WIND CRITERIA.... * WHAT...West winds 45 to 60 mph with gusts up to 75 mph. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until midnight CDT /11 PM MDT/ tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility and make travel hazardous. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-277-220500- /O.CON.KMAF.HW.W.0016.000000T0000Z-220322T0500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Fort Davis 200 PM CDT Mon Mar 21 2022 /100 PM MDT Mon Mar 21 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas the Guadalupe Mountains and the Davis Mountains above 6000 Feet. * WHEN...Until midnight CDT /11 PM MDT/ tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility and make travel hazardous. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ051>053-059>063-067>070-075-082-272>276-278>282-220500- /O.CON.KMAF.WI.Y.0010.000000T0000Z-220322T0500Z/ Eddy County Plains-Martin-Howard-Mitchell-Loving-Winkler-Ector- Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 200 PM CDT Mon Mar 21 2022 /100 PM MDT Mon Mar 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until midnight CDT /11 PM MDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility and make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 20, 12:25 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 20, 12:25 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1225 PM CDT Sun Mar 20 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Sun Mar 20 2022
Windy, gusty, and dusty conditions are anticipated next 24 hours
with the approach and arrival of an upper-level trough.
Windy/gusty return flow is anticipated this afternoon, w/MVFR
visibility at times due to BLDU, and will remain elevated
overnight due to a potent 65+kt LLJ. Winds begin veering to
southwest after sunup, and will increase and become gusty once
again. MVFR cigs are anticipated at KMAF overnight before winds
veer to SW.
&&
.SHORT TERM...
(Today through Monday afternoon)
Issued at 316 AM CDT Sun Mar 20 2022
An active period of weather is expected through the short term
period. Sunday sees strong lee troughing develop out ahead of the
very deep trough progressing across the Intermountain West. This
results in strong southerly flow area wide with stronger winds
across the Eastern Permian Basin and Lower Trans Pecos. Winds are
expected to reach low end wind advisory criteria for portions of
these areas where a Wind Advisory has been issued for this afternoon
into tonight. Temperatures are expected to be well above normal with
the low-level thermal ridge overhead. Highs in the upper 70s and low
80s can be expected for most. The strong winds and continued dry
weather raise fire weather concerns and most of the region is under
a Red Flag Warning this afternoon through early evening. See the
Fire Weather Discussion for more details.
Tonight remains mild with increasing cloud cover, moisture return,
and strong winds. Lows in the 40s and 50s are anticipated for much
of the area. The Lower Trans Pecos and Eastern Permian Basin is
expected to continue to have winds near or above Wind Advisory
criteria through much of the overnight hours, given a potent low-
level jet, before winds finally weaken late tonight. Precipitation
chances begin to enter the picture late tonight. Isolated
thunderstorms may be possible across portions of Southeast New
Mexico and the Upper Trans Pecos with a lead shortwave trough that
moves through the region overnight.
The upper-level through begins to cut-off from the main flow and
moves overhead during the afternoon Monday. As this occurs a few
things are expected to happen. Winds will gradually become
southwesterly-westerly with increasing strength through the
afternoon. High winds are expected across the Guadalupe, Delaware,
Davis, and Chinati Mountains, where a High Wind Watch remains in
effect. Additionally, these strong winds will spill over into most
of the surrounding lower terrain. Much of the region will likely
reach wind advisory criteria or get very close to it during the
afternoon. Patchy blowing dust will also be possible with these
winds. As the dryline pushes east during the early afternoon
thunderstorms appear likely just behind and along this boundary
before racing east with storms expected from near Midland and across
the eastern basin. Additionally, thunderstorms further west under
the developing upper-low will will be possible. Any activity further
west will spread eastward by evening. Total precipitation amounts
should remain very light given very dry air near the surface. Any
precipitation may do little to curb the fire weather threat as the
strong southwesterly-westerly winds and dry air is expected to
result in critical to extremely critical fire weather conditions for
much of the area with a Fire Weather Watch in effect. See the Fire
Weather Discussion for further details. With cooling temperatures
aloft under the upper-low, high temperatures in the 60s and 70s can
be expected for most on Monday.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 316 AM CDT Sun Mar 20 2022
Upper low/trough Monday night will swing across Ern NM/W TX reaching
KS by morning as a ridge extends up the West Coast. As the low
drifts NE the backside of the trough will move down across the area
Tuesday. By Wednesday this trough will extend from the Great Lakes
to SW TX. Once this trough pushes east Thursday the upper ridge
will start to build in from the west and by Sunday will extend from
TX up across the Central Plains to Canada.
Will be cooler Tuesday with post frontal conditions. highs in the
50s and 60s with a few 70s along the Rio Grande. Similar temps
Wednesday before warming Thursday but still below normal. N wind
Tuesday and Wednesday will come around to the W Thursday. By Friday
70s with some 80s return. The weekend will be warmer than normal
under the ridge in the 80s. Lows mainly in the 30s.
There will be a chance of storms continuing Monday night mainly
across SE NM and the Nrn Permian Basin but could also see some from
Van Horn to Alpine. Expect little rainfall with these storms but
could produce severe wind gusts. Other than a few lingering
storms in the Guadalupes Tuesday the rest of the forecast is dry.
&&
.FIRE WEATHER...
Issued at 316 AM CDT Sun Mar 20 2022
Looking at two windy days. A Red Flag Warning is in effect today
for most of the area with a Fire Wx Watch in effect for all the
area Monday. Today will have a surface trough extending down
across the area with a SE wind ahead of it and a SW wind behind. A
Wind Advisory is in effect for much of the Permian Basin and
Pecos County today and tonight as unusually strong inflow into a
Leeside low expected. Will have very low RH west of the trough in
the 10 to 15 percent range with RH below 20 percent east of the
trough. RFTI will mainly be in the 3 to 4 range. Could also see a
few thunderstorms tonight across SE NM and the NE Permian Basin.
As the upper trough swings into the area Monday it will push a
Pacific front through the region with a gusty W wind. A High Wind
Watch is in effect for the Guadalupe and Davis Mountains with
additional wind advisories expected. Minimum RH below 15 percent
expected south of the Pecos River and across the Southern Permian
Basin. Thunderstorms are likely Monday across portions of SE NM
with a chance north of a Van Horn to Colorado City line. Lower
chances elsewhere. Expect little rainfall with these storms but
could get lightning caused fire starts and have strong, gusty
errattic wind with any of these storms. A cold front will move
through Monday night ending fire wx concerns for a couple days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 53 73 40 60 / 20 30 10 10
Carlsbad 43 65 36 60 / 20 50 20 10
Dryden 53 77 45 69 / 10 10 10 0
Fort Stockton 50 71 39 62 / 0 10 10 0
Guadalupe Pass 42 55 34 52 / 10 40 20 10
Hobbs 45 65 33 57 / 10 50 30 10
Marfa 35 61 30 55 / 10 20 20 0
Midland Intl Airport 52 70 38 60 / 10 20 10 10
Odessa 53 70 39 60 / 10 20 10 10
Wink 46 68 38 63 / 10 20 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
Andrews-Borden-Crane-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Howard-Loving-Martin-
Midland-Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
Fire Weather Watch from Monday afternoon through Monday evening
for Andrews-Borden-Central Brewster County-Chinati
Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Howard-Loving-Lower
Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
Wind Advisory until 4 AM CDT Monday for Crane-Ector-Glasscock-
Howard-Martin-Midland-Pecos-Reagan-Upton.
High Wind Watch from Monday morning through Monday evening for
Chinati Mountains-Davis Mountains-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains.
NM...Red Flag Warning until 7 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
Fire Weather Watch from Monday morning through Monday evening
for Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Watch from Monday morning through Monday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...91
LONG TERM....72
AVIATION...44Hazardous weather outlook, Mar 20, 3:57 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 357 AM CDT Sun Mar 20 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-210900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 357 AM CDT Sun Mar 20 2022 /257 AM MDT Sun Mar 20 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A Red Flag Warning is in effect today across Southeast New Mexico, the Guadalupe and Delaware Mountains, Trans Pecos, Permian Basin, and Culberson County. Critical fire weather conditions with very high to extreme fire danger are expected. A Wind Advisory is in effect for this afternoon and tonight for much of the Permian Basin and Pecos County. There is a slight chance of thunderstorms tonight for portions of Southeast New Mexico and for the Northeast Permian Basin. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Fire Weather Watch is in effect Monday afternoon across for all of West Texas and Southeast New Mexico. Critical to extreme fire weather conditions with very high to extreme fire danger are expected. A High Wind Watch is in effect Monday for the Guadalupe, Delaware, Davis, and Chinati Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:57 AM CDT | Wind Advisory | MAF | Crane, Ector, Glasscock, Howard, Martin, Midland and 3 more | 25 hr |
| Mar 20, 2:36 PM CDT | High Wind Warning | MAF | Brewster, Culberson, Jeff Davis, Presidio | 30 hr |
| Mar 20, 2:36 PM CDT | Wind Advisory | MAF | Brewster, Crane, Culberson, Ector, Glasscock, Howard and 13 more | 30 hr |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.